MAUDE Adverse Event Report: Alcon Research, LLC - Huntington Clareon Toric IOL; Lens, Intraocular, Toric Optics

Alcon Research, LLC - Huntington Clareon Toric IOL; Lens, Intraocular, Toric Optics
Model Number CNW0T4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, following cataract surgery with an intraocular lens implant procedure, the iol rotated after implantation.Hence, the lens was explanted and replaced with a company lens of a different model and diopter during a secondary procedure.The clinical reason for explantation was mechanical breakdown of the iol.There was no patient harm, and the surgeon¿s prognosis was good.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The lens was returned wrapped in surgical gauze, inside an envelope.Solution was dried on the lens.One haptic was broken (possibly cut).The optic was cut into pieces, typical of insertion and removal.The lens dimensions could not be reverified due to the lens being returned in pieces.A batch record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the medical device file were met.Qualified associated products were indicated however, they would be unrelated to the reported event.The product investigation could not determine a root cause for the reported iol (intraocular lens) rotated off axis.No reason was provided for the rotation.The lens dimensions could not be reverified due to the lens being returned in pieces.Information was provided that the lens was exchanged due to rotation; however, the original company lens was replaced with another lens from the same company with a different model and diopter power.The exchange for the same model with a difference in cylinder and spherical power may suggest that the replacement lens model was an improved choice for the patient's vision needs.The investigation has been completed based on current information.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
Clareon Toric IOL
Common Device Name
Lens, Intraocular, Toric Optics
Manufacturer (Section D)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50774472
Report Number1119421-2026-01876
Device Sequence Number9424553
Product Code MJP
UDI-Device Identifier00380652410144
UDI-Public(01)00380652410144(17)270827(11)230829(10)15702836
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number15702836
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Clareon Toric IOL.; MONARCH III IOL Delivery System, Cartridge D.; MONARCH III IOL Delivery System, Injector.; PROVISC Ophthalmic ViscoSurgical Device.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale